Vol. 11, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Modeling of breast cancer through evolutionary game theory

Ke’Yona Barton, Corbin Smith, Jan Rychtář and Tsvetanka Sendova

Vol. 11 (2018), No. 4, 541–548
Abstract

We present a simple mathematical model of the development and progression of breast cancer based on evolutionary game theory. Four types of cellular populations are considered: stromal (native) cells, macrophages, benign tumor cells, and motile (malignant) tumor cells. Despite the relative simplicity of the model, it provides a way to explore the interactions between the various cell types and suggests potential approaches to managing and treating cancer.

Keywords
evolutionary game theory, mathematical modeling, breast cancer
Mathematical Subject Classification 2010
Primary: 91A22
Secondary: 91A40
Milestones
Received: 13 January 2015
Revised: 8 July 2017
Accepted: 20 July 2017
Published: 15 January 2018

Communicated by Kenneth S. Berenhaut
Authors
Ke’Yona Barton
Bennett College
Greensboro, NC
% 27401
United States
Corbin Smith
Bennett College
Greensboro, NC
% 27401
United States
Jan Rychtář
Department of Mathematics and Statistics
The University of North Carolina at Greensboro
Greensboro, NC
% 27412
United States
Tsvetanka Sendova
Department of Mathematics
Michigan State University
East Lansing, MI
% 48823
United States